Our trip to Alaska June 2011

Dear Friends and Family:

Below you will find the short version of our trip agenda in case you are interested.  Some of you might be wondering why it’s actually 15 days but the tour days are numbered to 13?  Well, they had to change the cruise portion and it was too expensive for them to change our flights so they are paying for us to stay in Anchorage two more nights.  You will notice that most places have internet and I’ll have cell phone service.  In Canada, the cell phone calls are pretty pricey.  On the ship, they are very pricey so I won’t be using it unless there’s an emergency.

Susan arrives from FL tomorrow and we leave for our short Grand Canyon trip on Thursday, returning on Friday.  My packing is almost complete.  Average temps are between 40-60 degrees.

North to Alaska!

Lori and Susan

 

Susan & Lori Alaska trip Agenda:

Sat Jun 11 ANCHORAGE
11th June 6:10AM -9:04AM Alaska Air 641 Phoenix to Seattle
11th June 10:05-12:35 Alaska Air 87 Seattle to Anchorage

HILTON ANCHORAGE HOTEL

500 WEST THIRD AVENUE

ANCHORAGE, AK 99501

UNITED STATES

PHONE: (907) 272-7411

3 NIGHT STAY

Sun
12th June
-Anchorage Hilton-probably taking a walking tour.

Day 1 Mon 13th
Anchorage/Seward coach  8:00-11:00 Journey to Seward via motor coach along Turnagain Arm. Travel time to Seward is approximately 3 hours.

Depart on your 6-hour cruise into Kenai Fjords National Park starting at 11:30 am. Be sure to dress warmly. An included lunch will be served onboard.

Mon
13th June 5:30 Seward/Anchorage 5:30-8:30?

Travel time is approximately 3 hours, and you will arrive in time for dinner on your own.

Day 2 Tues 14th
June hotel to rail depot

McKinley Explorer railroad from Anchorage/Denali 8:15AM-3:45PM

June rail depot to hotel McKinley Chalets Resort in Denali (no cell phone service, WiFi in lobby only)

DENALI NATIONAL PARK

You will be transferred from the railroad depot to your hotel.

MCKINLEY CHALETS RESORT

PHONE: (907) 683-8200

2 NIGHT STAY

Day 3 Wed 15th
AM Tundra Wilderness Tour,  DENALI NATIONAL PARK

This morning, enjoy your 6 to 8 hour Tundra Wilderness Tour on a National Park bus (length of tour may vary due to weather and road conditions). A light snack and beverage will be provided.

Husky Homestead Tour 6:50 PM

Day 4 Thurs 16th
Wilderness Living Adventure & Dog Cart Ride 8AM

DENALI NATIONAL PARK

Enjoy your 4-hour journey on the McKinley Explorer® to Fairbanks, departing at 4:00 pm.

rail depot to hotel Westmark Fairbanks  (Cell phone works, Free WiFi)

WESTMARK FAIRBANKS

813 NOBLE ST.

FAIRBANKS, AK 99701

UNITED STATES

PHONE: (907) 456-7722

2 NIGHT STAY

Day 5 Fri 17th
roundtrip transfer riverboat

Riverboat Discovery tour 8AM-12:30PM

PM El Dorado Gold Mine 1:00-5:45PM
(Gold Dredge #8)

Take a guided tour at the El Dorado Gold Mine, which includes a ride on the Tanana Valley Railroad and the opportunity to pan for gold. Enjoy a hearty miner’s lunch at the historic Gold Dredge No. 8. and a 4-1/2 hour cruise aboard the sternwheeler Discovery.

Day 6 Sat 18th
Fairbanks/Beaver Creek via Explorer Coach-stop at Rika’s Roadhouse, lunch in Tok 8:AM-6PM

Yukon Rendezvous Dinner

Today’s 10-hour adventure begins this morning at 8:00 am aboard your Explorer Coach with a drive along the Richardson Highway. Your first stop will be at the town of North Pole. Then continue south, making a stop at Rika’s Roadhouse in Big Delta State Historical Park.  Stop for an included lunch in Tok. Before arriving into Beaver Creek, Yukon,
you will cross the international border.

Note the 1-hour time change as you enter Yukon.

BEAVER CREEK

As part of your tour tonight, enjoy
rollicking entertainment at the family-style Yukon Rendezvous Dinner Show.

WESTMARK INN BEAVER CREEK

PHONE: (867) 862-7501 (in Canada-won’t be using cell phone, internet in public areas)

1 NIGHT STAY

Day 7 Sun 19th
Beaver Creek/Whitehorse Coach 7AM-6PM, natural history presentation, sled dogs at Uncommon Journeys

Get ready for your 11 hour day of touring along the Alaska Highway. Enjoy an included lunch and presentation near Kluane National Park, a UNESCO World Heritage site. Your day includes a visit to Uncommon Journeys, a premier dog sledding homestead.

WESTMARK WHITEHORS(won’t be using cell phone in Canada-internet in public areas)E

201 WOOD ST

WHITEHORSE, YT Y1A 2E4

CANADA

PHONE: (867) 393-9700

2 NIGHT STAY

Day 8 Mon 20th
Kluane/Whitehorse Day

Westmark Whitehorse hotel (won’t be using cell phone in Canada-internet in public areas)

In Whitehorse: Grand Combo city tour, preserve, MV Schwatka (7:15AM 9 hours)

Day 9 Tues 21st
Whitehorse/Fraser coach 7:30-11AM

White Pass & Yukon Route Railroad-Fraser/Skagway 11:20-12:00noon

Depart Whitehorse and travel to Fraser, where you will transfer to the historic narrow-gauge White Pass & Yukon Route Railroad, an engineering marvel that was literally carved from sheer granite cliffs. Departures begin at 7:30 am. The duration of today’s motor coach tour to Fraser is approximately 3 hours.

Please note the one-hour time change.

Upon arrival in Skagway at the White Pass Depot, you will need to remain seated while the train is cleared by US Customs.

SKAGWAY

You will be transferred from the railroad depot to the ship for embarkation. You will receive your check-in procedures and bid a fond farewell to your Tour Concierge.

In Skagway:
Lori-Musher’s Camp & Sled Dog Experience (1PM 3 ¼ hours)

Susan-Haines Eagle Preserve Wildlife River Adventure 1:30 (6 1/2 hours)

sail from Skagway 9PM (night on ship) (won’t be using cell or internet if there’s an emergency from the 21st to the 25th, call 1-866-425-7447, say we’re on the Zuiderdam, cabin MM 4165-there’s a fee of $16.00 per minute!)

After settling on board the ship and enjoying lunch, come explore Skagway’s historic boardwalk.

Day 10 Wed. 22nd
Glacier Bay (cruising only) (night on ship)

Day 11 Thurs 23rd
Ketchikan, AK 10:AM-6PM (night on ship)

In Ketchikan:  Totem Bight Park & City Tour 12:30 (2/1/2 hours) or Ketchikan by Horse-Drawn Trolley (haven’t made our decision about these yet)

Day 12 Fri 24th
Inside passage (cruising only) (night on ship)

Day 13 Sat 25th
Debark ship Vancouver BC 7AM

In Vancouver:
Tour 9:30-11:30

2:29PM-5:31 PM US Air 507-Vancouver to Phoenix

Advertisements

Comments on: "Our Alaska trip agenda" (1)

  1. Melinda said:

    I miss you and though I wish you had not left I hope you have a fabulous time and safe trip.
    Check back in soon so I know all is well.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: